Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 65, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jun 28, 2021, 10:21 AM CDT for Jasper County, Newton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2021, 10:21 AM CDT (15:21 UTC)
- Expired
- Jun 28, 2021, 3:22 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 1:00 PM CDT | FLOOD | 1 Se Oronogo, MO | ROUTE D AT CENTER CREEK CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
127
WGUS43 KSGF 281521
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1021 AM CDT Mon Jun 28 2021
MOC097-145-282115-
/O.NEW.KSGF.FA.W.0065.210628T1521Z-210628T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-Newton MO-
1021 AM CDT Mon Jun 28 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Central Jasper County in southwestern Missouri...
Western Newton County in southwestern Missouri...
* Until 415 PM CDT.
* At 1021 AM CDT, The Department of Transportation reported flooding
from previous heavy rain occurring along Highway 86 south of
Joplin. Between 1 and 3 inches of rain have fallen. River gages
were also showing rising levels as runoff from rainfall drains
into creeks and streams.
* Flooding of low lying areas near creeks, streams and low water
crossings.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Business Highway 60
just north of Neosho, Route O at The Spring River just south of
Alba, Route D at Center Creek southeast of Oronogo and Route CC at
Lost Creek just south of Racine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3706 9462 3732 9445 3729 9411 3684 9435
3676 9457 3677 9458 3677 9459 3677 9460
3677 9461 3702 9462 3703 9462 3704 9462
3705 9462
$$
MMT3 follow-up statements
844
WGUS83 KSGF 281835
FLSSGF
Flood Statement
National Weather Service Springfield MO
135 PM CDT Mon Jun 28 2021
MOC097-145-282115-
/O.CON.KSGF.FA.W.0065.000000T0000Z-210628T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-Newton MO-
135 PM CDT Mon Jun 28 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT THIS AFTERNOON
FOR CENTRAL JASPER AND WESTERN NEWTON COUNTIES...
At 135 PM CDT, The Department of Transportation recently reported a
road closure at Route D at Center Creek near Oronogo.
Low lying areas near creeks and streams will continue to experience
flooding through the early afternoon.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Business Highway 60
just north of Neosho, Route O at The Spring River just south of
Alba, Route D at Center Creek southeast of Oronogo and Route CC at
Lost Creek just south of Racine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3706 9462 3732 9445 3729 9411 3684 9435
3676 9457 3677 9458 3677 9459 3677 9460
3677 9461 3702 9462 3703 9462 3704 9462
3705 9462
$$
MMT960
WGUS43 KSGF 281923
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
223 PM CDT Mon Jun 28 2021
MOC097-145-282315-
/O.EXT.KSGF.FA.W.0065.000000T0000Z-210628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-Newton MO-
223 PM CDT Mon Jun 28 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Central Jasper County in southwestern Missouri...
Western Newton County in southwestern Missouri...
* Until 615 PM CDT.
* At 223 PM CDT, Doppler radar indicated that additional storms over
extreme southwest Missouri were moving northward toward the warned
area. This will lead to continued flooding through the afternoon.
* Low lying areas near creeks and streams will continue to
experience flooding through the early afternoon.
This includes the following low water crossings...
North Main and Murphy Boulevard In Joplin, Business Highway 60
just north of Neosho, Route O at The Spring River just south of
Alba, Route D at Center Creek southeast of Oronogo and Route CC at
Lost Creek just south of Racine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3706 9462 3732 9445 3729 9411 3684 9435
3676 9457 3677 9458 3677 9459 3677 9460
3677 9461 3702 9462 3703 9462 3704 9462
3705 9462
$$
MMT158
WGUS83 KSGF 282022
FLSSGF
Flood Statement
National Weather Service Springfield MO
322 PM CDT Mon Jun 28 2021
MOC097-145-282032-
/O.CAN.KSGF.FA.W.0065.000000T0000Z-210628T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-Newton MO-
322 PM CDT Mon Jun 28 2021
...FLOOD WARNING HAS BEEN REPLACED WITH A FLASH FLOOD WARNING FOR
CENTRAL JASPER AND WESTERN NEWTON COUNTIES...
A Flash Flood Warning is now in effect for additional rainfall
expected this afternoon on already saturated areas, which may lead
to rapid rises in water levels.
A Flash Flood Watch remains in effect until 700 PM CDT Tuesday for
Portions of southeast Kansas. Portions of Missouri.
LAT...LON 3706 9462 3732 9445 3729 9411 3684 9435
3676 9457 3677 9458 3677 9459 3677 9460
3677 9461 3702 9462 3703 9462 3704 9462
3705 9462
$$
MMTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 6:00 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 28, 6:00 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
600 AM CDT Mon Jun 28 2021
...Updated 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 330 AM CDT Mon Jun 28 2021
Isolated to scattered convection continues across portions of
Ozarks region this morning. The potential for localized heavy
rainfall and flash flooding continue in the ongoing Flash Flood
Watch across southwest Missouri this morning. The expectation is
for this activity to slowly dissipate through the early morning
hours. Otherwise, most areas are going to remain rather dry
through this morning.
Expect temperatures to climb into the lower 80s (northwest) to
middle 80s (southeast). By this afternoon, short term model
guidance suggests additional showers and thunderstorms to develop
across portions of southeast Kansas into west central Missouri.
This activity will be similar to recent rainfall over the last
several days, in which rainfall rates will approach 1 to 3 inches
per a hour. The expectation is that repeated rounds of
precipitation will train over the same areas that are already saturated
(lower FFG) from recent heavy rainfall. As a result, there will
be a continued concern for potential flash flooding through
tonight. The area of highest concern has been placed in a Flash
Flood Watch through Tuesday morning. This area is northwest of the
Interstate 44 corridor, or along and northwest of a line from
Joplin to Osage Beach. This area could see additional rainfall
amounts of 1 to 3 inches, with locally higher amounts through
Tuesday morning.
.LONG TERM...(Tuesday through Sunday)
Issued at 330 AM CDT Mon Jun 28 2021
For Tuesday through Thursday, the wet pattern is expected to
continue with daily chances for scattered showers and
thunderstorms. This will be accompanied by an additional flooding
threat. Daily highs will reach into the 80s, with the warmest
temperatures expected across south central Missouri. There will be
periods of dry time through the week with much of this activity
remaining scattered in nature and diurnally driven.
By late this week into the weekend, models suggest a potential
shift in the upper level pattern. Model guidance currently depict
an upper level low retrograding into the central CONUS. This would
bring the region generally drier and cooler conditions through the
holiday weekend. There still remains a few model discrepancies at
this time and will be fine tuned we progress through the week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 600 AM CDT Mon Jun 28 2021
Scattered showers and thunderstorms are present across the Ozarks
region this morning. KJLN will continue to see MVFR conditions as
this activity moves through portions of southwest Missouri this
morning. Brief IFR conditions are possible in the heaviest
precipitation with further reduced visibilities and ceilings.
For later today, expect additional showers and thunderstorms to
across the area. The area of highest coverage will be along and
north of Interstate 44 through tonight. This could result in MVFR
conditions at KJLN and KSGF through tonight. Meanwhile, KBBG
could see an isolated shower or thunderstorm late this
morning/early afternoon. Overall, there will be periods of dry
time across the area today with mostly cloud skies.
South/southeast surface winds will remain light at 5 to 10 knots
through the TAF period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Tuesday morning for MOZ055>057-066>069-
077>080-088-089.
Flash Flood Watch until 7 AM CDT this morning for MOZ093-094-101-
102.
KS...Flash Flood Watch through Tuesday morning for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...PerezHazardous weather outlook, Jun 28, 6:18 AM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 618 AM CDT Mon Jun 28 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 618 AM CDT Mon Jun 28 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... Additional showers and thunderstorms will spread across the region through tonight. Areas north of Interstate 44 are in a Flash Flood Watch and will see the potential for heavy rainfall and flash flooding. Meanwhile, many other areas will remain rather dry through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily chances for showers and thunderstorms are expected to continue through late week. Additionally, there will be an associated excessive rainfall and flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:59 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| Jun 28, 6:25 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
| Jun 28, 8:41 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 102 min |
| Jun 28, 2:13 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 28, 3:19 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 5 hr |
| Jun 28, 5:23 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jun 28, 6:38 PM CDT | Flash Flood Warning | SGF | Camden, Miller | 2 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.